Program

Computational Modelling in Mass Spectrometry and Ion Mobility:  Methods for Ion Structure and Reactivity Determination

Preliminary Program


KEYNOTE LECTURES:
      James Cheeseman, Gaussian, Inc.
      Mark Johnson, Yale University
      Perdita Barran, University of Manchester
      Lars Konermann, University of Western Ontario

THURSDAY, JANUARY 25, 2018
6:00 - 7:00 pm         Registration
7:00 - 7:15 pm         Opening Remarks
7:15 - 8:00 pm         Plenary Lecture:  James Cheeseman, Gaussian, Inc., "Quantum Mechanical Calculations: 
                              From Small Molecules to Helical Peptides"
8:00 - 10:00 pm       Reception

FRIDAY, JANUARY 26, 2018
8:30 - 11:00 am        Small Molecule and Protein Molecular Dynamics and
                              Quantum Mechanics:  The Basics                                                 
8:30 - 9:00 am          Using MD to Accurately Compute Protein Structure: Real-Life
                               Pharmaceutical Examples
9:00 - 9:30 am          Applying MD and QM for Rational Drug Design
9:30 - 10:00 am        The Course-Grain Martini Force Field and Its Application for
                               Membrane Protein Systems

10:00 - 10:15 am      Coffee Break

10:15 -11:45 am      Small Molecule and Peptide Molecular Dynamics and Quantum Mechanics
10:15 - 10:35 am     Exploring Peptide Fragmentation Reactions Using Density
                              Functional Theory Calculations
10:35 - 10:55 am     Computer Simulations of Unimolecular and Intramolecular Dynamics
10:55 - 11:15 am     Synergistic Tandem MS and Theoretical Studies of Nucleic Acid Building
                              Block Structure and Stability
11:15 - 11:35 am    1 x 20 min Hot Topic from contributed abstracts

11:35 - 1:00 pm       Lunch and Learn Workshop (two parallel breakout sessions focusing on small
                              and large molecule MD/QM)

1:00 - 2:40 pm        Computational Methods for Determination of Ion Structure by Tandem Mass
                             Spectrometry, Ion Mobility and Ion Spectroscopy
1:00 - 1:20 pm        Vibrational Signatures of Electronic Properties in Molecules
1:20 - 1:40 pm        Theoretical and Computational Approaches for Investigation of Molecules
                              and Complexes that Undergo Large Amplitude Vibrational Motions
1:40 - 2:00 pm        Application of High-Level DFT and QM-MD to Studies of Metal Ion Complexes
2:00 - 2:20 pm        Advanced Protocols for Molecular Dynamics Simulations and Collision
                             Cross-Section Calculation
2:20 - 2:40 pm        ETD Reagent Design for a Glow Discharge Source
2.40 - 3.00pm         1 x 20 min Hot topic (ideally an IM-IR-MS presentation)

3:00 - 7:00 pm        Free Time

7:00 - 8:00 pm        Keynote Lecture: Mark Johnson (Yale University; Experimental and
                             Theoretical Investigation of Shared Protons in Water)
8:00 - 8:30 pm        Six highlighted poster presentations (4 min talk + 1 min transition)
8:30 - 10:00 pm      Poster Session I

SATURDAY, JANUARY 27, 2017
8:30 - 10:00 am      Computational Methods for Studies of Ion Chemistry
8:30 - 8:50 am        Computational and Experimental Studies of Intrinsic Metal Ion Chemistry
8:50 - 9:10 am        Application of Theory to the Study of Gas Phase Ion-Molecule Reactions Relevant
                             to Atmospheric and Interstellar Chemistry
9:10 - 9:30 am        Probing the Electronic Structure of Metal Complexes and Redox Species Using
                             DFT and Anion Photoelectron Spectroscopy
9:30 - 9:50 am        Studies of Transient Species Using Electronic Structure Calculations and
                             Photoelectron-Photofragment Coincidence Techniques
9:50 - 10:10 am      1 x 20 min Hot Topic from contributed abstracts

10:10 – 10:30 am   Coffee Break

10:30 - 12:15 pm    Gas-Phase Structure and Reactions of Nucleic Acids and Glycans
10:30 - 11:00 am     Implementation of Course-Grain MD and Ion Mobility for Nucleic Acid
                             Gas-Phase Structure Determination
11:00 - 11:30 am     DFT Study of Glycan Dissociation
11:30 - 12:00 pm    All Atom MD and QM Calculations in Native Nucleic Acid MS and IM
12:00 - 12:20 pm    1 x 20 min Hot Topic from contributed abstracts

Noon - 1:15 pm      Lunch, on your own

1:15 - 3:15 pm        Protein-Ligand and Protein/Protein Complexes: Soluble and Membrane Proteins
1:15 - 1:45 pm        The Application of MD and IM to Determine Structural Transitions from
                             Solution to Gas-Phase          
1:45 - 2:15 pm        Using Course-Grain MD to Model Protein Subunit Behavior in the Gas-Phase
2:15 - 2:45 pm        Pushing the Limits of Membrane Protein-Lipid Interactions with Nanodiscs,
                             Native Mass Spectrometry, and MD
2:45 - 3:15 pm        Modelling a Membrane Protein and its Interaction with Detergent Molecules
                             in the Gas-Phase
3:15 - 3:45 pm        2 x 15 min Hot Topics from contributed abstracts.

3:45 - 7:00 pm        Free Time

7:00 - 8:00 pm        Keynote Lecture: Perdita Barran (University of Manchester, UK; Using MD,
                             MD and IM to Further Understand Protein Collapse in the Gas-Phase)
8:00 - 8:30 pm        Six highlighted poster presentations (4 min talk + 1 min transition)
8:30 - 10:00 pm      Poster Session II

SUNDAY, JANUARY 28, 2018
8:30 - 9:30 am        Ion Mobility Separation Algorithms: Which One is Optimal?
8:30 - 9:00 am        Molecular Dynamics/Kinetic Theory Algorithm for Numerical Determination
                             of Electrical Mobility
9:00 - 9:15 am        Collision Cross Section Design and Considerations
9:15 - 9:30 am        Computations for the Gas-Phase Study of Macromolecular Structure

9.30 - 9.45 am        Coffee Break

9:45 - 11:15 am      Molecular Dynamics and Quantum Mechanics in Medicinal Chemistry:
                            Real Therapeutic Case Studies
9:45 - 10:15 am      Application of MD, QM and SAR to Design a Peptide-Like Drug Targeting a
                             Free Cysteine Residue
10:15 - 10:45 am    Application of Molecular Dynamics Simulations to Studies of Protein
                             Conformational Change
10:45 - 11:15 am    2 x 15 min Hot-Topics from contributed abstracts

11:15 - 12:00          Keynote Lecture: Lars Konermann (University of Western Ontario; Modelling
                             the Electrospray Processes by Molecular Dynamics)
12:00 - 12:15         Closing Remarks: Iain Campuzano, Michael van Stipdonk and Frank Sobott
.